Alert archive / Georgia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 20, NWS Jacksonville, FL

March 15, 2001Coffee County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 15, 2001, 8:10 AM EST for Coffee County, Georgia. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 15, 2001, 8:10 AM EST (13:10 UTC)
Expired
Mar 15, 2001, 9:15 AM EST
In force
65 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Coffee County, GA

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 15, 7:00 AM ESTTornado WatchSPC6 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 1.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2001-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 477 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2001-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 362 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
477 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
570 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
362 m²/s²
0-3 km storm-relative helicity
419 m²/s²
Significant tornado parameter
1.3
Supercell composite
7.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

081 
WUUS52 KJAX 151311
SVRJAX
GAC069-151415-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
810 AM EST THU MAR 15 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN COFFEE COUNTY IN SOUTHEAST GEORGIA

* UNTIL 915 AM EST

* AT 810 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS 12 MILES SOUTH OF
  DOUGLAS...OR ABOUT 5 MILES NORTHWEST OF PEARSON...MOVING NORTHEAST
  AT 55 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 915 AM EST...
  DOUGLAS...
  NICHOLLS...

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.


$$

ZIBURA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 6:48 AM EST, 1 hour 22 minutes earlier.

Area forecast discussion, Mar 15, 6:48 AM EST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
648 AM EST THU MAR 15 2001

WILL BE ISSUEING A ZONE UPDATE. SPC HAS PLACED ALL OF OUR GEORGIA
COUNTIES AND FOUR FLORIDA COUNTIES IN A NEW TORNADO WATCH BOX. THE
WARM FRONT HAS MOVED TO THE NORTHERN PORTION OF THE CWA. SOUTHERLY
WINDS HAVE INCREASED TO 10 KT IN JAX.

.JAX...
GA...TORNADO WATCH FOR SOUTHEAST GEORGIA UNTIL 1 PM EST.
     RIVER FLOOD WARNING FOR ALTAMAHA RIVER@CHARLOTTE & BAXLEY.
     SCA ALTAMAHA SOUND TO FERNANDINA BEACH 20 NM TO 60 NM OFFSHORE.
FL...TORNADO WATCH FOR THE SUWANNEE RIVER VALLEY.
     SCA FERNANDINA BEACH TO FLAGLER BEACH 20 NM TO 60 NM OFFSHORE.

TRABERT/CARROLL

In the hours before

Special weather statement, Mar 15, 5:36 AM EST, 2 hours 34 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-151800-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
536 AM EST THU MAR 15 2001

...SEVERE THUNDERSTORMS POSSIBLE ACROSS PORTIONS OF THE AREA TODAY...

A STRONG LOW PRESSURE SYSTEM OVER THE WESTERN FLORIDA PANHANDLE WILL
MOVE NORTHEAST TODAY. A SQUALL LINE AHEAD OF THIS LOW WILL MOVE EAST
INTO THE AREA THIS MORNING. THIS SYSTEM WILL BE BE ACCOMPANIED BY
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME POSSIBLY
SEVERE. STORMS WILL AFFECT THE SUWANNEE VALLEY AND INTERIOR SOUTHEAST
GEORGIA DURING THE EARLY AND MID-MORNING...THEN MOVE INTO EXTREME
SOUTHEAST GEORGIA AND NORTHEAST FLORIDA BY LATE MORNING OR EARLY
AFTERNOON. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING WIND
GUSTS IN EXCESS OF 50 MPH...LARGE HAIL...AND POSSIBLE TORNADOES.
STRONGEST STORMS WILL AFFECT INTERIOR SOUTHEAST GEORGIA AND THE
SUWANNEE VALLEY OF NORTH FLORIDA.

IN ADDITION...RAINFALL AMOUNTS OF ONE TO TWO INCHES...WITH LOCALLY
HIGHER AMOUNTS...ARE EXPECTED IN SOUTHEAST GEORGIA. LESSER AMOUNTS
ARE ANTICIPATED OVER NORTHEAST FLORIDA. RAINFALL OVER GEORGIA WILL
AGGRAVATE THE FLOODING ALONG THE ALTAMAHA RIVER. THERE IS ALSO A
CHANCE OF MINOR LOW LAND FLOODING ACROSS THE REMAINDER OF INTERIOR
SOUTHEAST GEORGIA.

SPOTTER ACTIVATION IS REQUESTED FOR SOUTHEAST GEORGIA AND THE
SUWANNEE VALLEY OF NORTH FLORID	A. ADDITIONAL SPOTTER ACTIVATION MAY
BE REQUIRED BY MID-MORNING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL
Special weather statement, Mar 15, 7:00 AM EST, 1 hour 10 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-151800-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
700 AM EST THU MAR 15 2001

...TORNADO WATCH FOR SOUTHEAST GEORGIA AND THE SUWANNEE VALLEY OF
NORTH FLORIDA UNTIL 1 PM...

A STRONG LOW PRESSURE SYSTEM OVER THE WESTERN FLORIDA PANHANDLE WILL
MOVE NORTHEAST TODAY. A SQUALL LINE AHEAD OF THIS LOW WILL MOVE EAST
INTO THE AREA THIS MORNING. THIS SYSTEM WILL BE BE ACCOMPANIED BY
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME POSSIBLY
SEVERE. STORMS WILL AFFECT THE SUWANNEE VALLEY AND INTERIOR SOUTHEAST
GEORGIA DURING THE EARLY AND MID-MORNING...THEN MOVE INTO EXTREME
SOUTHEAST GEORGIA AND NORTHEAST FLORIDA BY LATE MORNING OR EARLY
AFTERNOON. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING WIND
GUSTS IN EXCESS OF 50 MPH...LARGE HAIL...AND POSSIBLE TORNADOES.
STRONGEST STORMS WILL AFFECT INTERIOR SOUTHEAST GEORGIA AND THE
SUWANNEE VALLEY OF NORTH FLORIDA.

IN ADDITION...RAINFALL AMOUNTS OF ONE TO TWO INCHES...WITH LOCALLY
HIGHER AMOUNTS...ARE EXPECTED IN SOUTHEAST GEORGIA. LESSER AMOUNTS
ARE ANTICIPATED OVER NORTHEAST FLORIDA. RAINFALL OVER GEORGIA WILL
AGGRAVATE THE FLOODING ALONG THE ALTAMAHA RIVER. THERE IS ALSO A
CHANCE OF MINOR LOW LAND FLOODING ACROSS THE REMAINDER OF INTERIOR
SOUTHEAST GEORGIA.

SPOTTER ACTIVATION IS REQUESTED FOR SOUTHEAST GEORGIA AND THE
SUWANNEE VALLEY OF NORTH FLORIDA. ADDITIONAL SPOTTER ACTIVATION MAY
BE REQUIRED BY MID-MORNING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 8:02 AM ESTSevere Thunderstorm WarningJAXAtkinson58 min
Mar 15, 8:57 AM ESTSevere Thunderstorm WarningJAXAtkinson, Coffee63 min
Mar 15, 9:18 AM ESTTornado WarningJAXBacon27 min
Mar 15, 9:21 AM ESTTornado WarningJAXAppling29 min
Mar 15, 9:38 AM ESTSevere Thunderstorm WarningJAXWayne37 min
Mar 15, 9:58 AM ESTSevere Thunderstorm WarningJAXAtkinson, Clinch47 min
Mar 15, 10:08 AM ESTSevere Thunderstorm WarningJAXWare42 min
Mar 15, 10:51 AM ESTSevere Thunderstorm WarningJAXWare24 min
Mar 15, 11:02 AM ESTSevere Thunderstorm WarningJAXPierce43 min
Mar 15, 11:15 AM ESTTornado WarningJAXPierce30 min
Mar 15, 2:28 PM ESTSevere Thunderstorm WarningJAXCamden, Glynn47 min
Mar 15, 3:45 PM ESTSevere Thunderstorm WarningJAXCharlton, Clinch, Ware45 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.